Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On strong bounds for sums of independent random variables which tend to a stable distribution

Author: Miriam Lipschutz
Journal: Trans. Amer. Math. Soc. 81 (1956), 135-154
MSC: Primary 60.0X
MathSciNet review: 0077015
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. Doeblin, Sur l'ensemble des puissances d'une loi de probabilité, Studia Mathematica vol. 9 (1940) p. 71. MR 0005541 (3:168g)
  • [2] M. Lipschutz, On the magnitude of the error in the approach to stable distributions, available in mimeographed form from the Department of Mathematical Statistics, Columbia University. To be submitted for publication.
  • [3] W. Feller, Fluctuation theory of recurrent events, Trans. Amer. Math. Soc. vol. 67 (1949) p. 98. MR 0032114 (11:255c)
  • [4] -, A limit theorem for random variables with infinite moments, Amer. J. Math. vol. 68 (1946) p. 257. MR 0016569 (8:37a)
  • [5] J. Marcinkiewicz, Quelques théorèmes de la théorie des probabilités, Bulletin du Séminaire Mathématique de l'Université Wilno vol. 2 (1939) p. 22.
  • [6] P. Lévy, Sur les séries dont les termes sont des variables éventuelles indépendantes, Studia Mathematica vol. 3 (1931) p. 117.
  • [7] K. L. Chung and G. A. Hunt, On the zeros of $ \Sigma \pm 1$, Ann. of Math. vol. 50 (1949) p. 383. MR 0029488 (10:613e)
  • [8] M. Lipschutz, On strong laws for certain types of events connected with sums of independent random variables, Ann. of Math. vol. 57 (1953) p. 318. MR 0056225 (15:43a)
  • [9] W. Feller, The general form of the so-called law of the iterated logarithm, Trans. Amer. Math. Soc. vol. 54 (1943) p. 373. MR 0009263 (5:125c)
  • [10] K. L. Chung and P. Erdös, On the applications of the Borel-Cantelli lemma, Trans. Amer. Math. Soc. vol. 72 (1952) p. 179. MR 0045327 (13:567b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.0X

Retrieve articles in all journals with MSC: 60.0X

Additional Information

Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society